Weight gain, like depression, happens to the best of us Read More
Zyprexa was the culprit in my case, taken for my bi-polar disorder. It is true I was insatiable, unfortunately having a tendency to have a sweet tooth, and Junk food in general, it was like a red flag to a bull!!
For sure the extra weight issue, adds on to an already difficult time, trying to get stabilised, work, family and any other problems, now great, self image issues too!!
The only anti depressant that is not known to cause weight gain is Wellbutrin. That one doesn't work on the serotonin system at all. In fact there are certain stimulants like Ritalin that can cause a reduction in appetite.
I took an SSRI and gained weight (and felt worse that without it).
Then I took Wellbutrin and I didn't gain weight, but it didn't do much for my depression.
Now I'm taking Vitamin D to see if that helps. But, I'm just getting tired of battling my weight.
Your situation is common and unfortunately not given enough attention. Vitamin D is important for general health but will not have any effect on your weight. Do you know how your eating changed with the SSRI? Were you overeating or less active. If it was the first, there is an easy way of dealing with this but if you did not change your food intake and still gained weight, that is harder to reverse.
More information about formatting options
Judith Wurtman, Ph.D., is the co-author of The Serotonin Power Diet and the founder of a Harvard University hospital weight-loss facility.
When and how should we open up to loved ones?